Hail, Pontotoc
- When
- June 3, 12:42 PM CST
- Where
- Pontotoc County, 3.57 mi SSE of Ada
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.723, -96.654
MPing report.
A strong thunderstorm produced a report of small hail across portions of Pontotoc County, Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong thunderstorm produced a report of small hail across portions of Pontotoc County, Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 3, 12:02 PM CST, 40 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 102 PM CDT Mon Jun 3 2024 ...New AVIATION... .MESOSCALE UPDATE FOR SEVERE WEATHER... Issued at 1102 AM CDT Mon Jun 3 2024 Ongoing convection continues along and just south of I-40 from Hobart to Prague. This convection consists of weak cells loosely organized into an MCS that is propagating south-southeastward along the leading edge of the cold pool. No severe weather is anticipated with this activity, but periods of heavy rain and frequent cloud-to- ground lightning are expected with this cluster as it continues on its merry way. Concern is increasing for convective potential this afternoon and evening to the west of the current storms. Satellite, radar, and surface observations show an outflow boundary extending from the western edge of convection back to the northwest toward a triple point low near Borger. Closer to storms off to the east, this outflow is still making steady southward progress toward the Red River, and will probably clear into western north Texas by this afternoon. However, with convection on the decrease in western Oklahoma, there's concern that this boundary will begin to slow and stall this afternoon. If and when this occurs, the environment along and immediately on the cool side of the boundary will be highly concerning for potential severe weather. Short-range guidance suggests MLCAPE may reach 6,000 J/kg, and while deep-layer winds will be on the modest side of things, easterly surface wind enhancement along the boundary will lend itself to about 35-45 knots of effective bulk shear, 30 knots of which can be found in the lowest 3 km. All of this paints the picture of a conditional, highly localized, but potentially significant threat for severe weather. Any supercells that do develop along and just northeast of the outflow boundary this evening will be capable of large to giant hail from 2 to 4 inches in diameter. A relatively focused threat for tornadoes is also possible along the boundary this evening with ambient environmental vorticity, modest enhancement from the LLJ, and strong low-level instability. The threat from these storms should begin to diminish not long after sunset as surface-based capping returns. Meister && .SHORT TERM... (Today and tonight) Issued at 204 AM CDT Mon Jun 3 2024 Complex, low confidence forecast continues today. Still appears that a complex of storms will slide south out of Kansas into northern Oklahoma around sunrise and then translate south/southeast through the morning hours. Some severe will be possible with this activity. This activity will also likely produce an outflow boundary that will act as a focus for additional convective development as we approach midday or early afternoon. Exactly where this boundary will be is a tough question to answer, but could be somewhere from east-central or southeast into central then back northwest into northern Oklahoma. Abundant instability will be in place by this time for any storm that does develop to be severe with large hail and damaging wind gusts. Heavy rainfall will also be a concern as precipitable water remain high. Models also continue to show scattered afternoon activity farther west, near the dryline as well. More concentrated late today and evening convection may develop across northern Oklahoma, which then moves south/southeast across portions of central into southeast Oklahoma Monday night. Otherwise, expected precip and cloud cover to keep temps a few degrees cooler today, much like yesterday, than what was expected a day or two ago. However, out west, where more insolation may occur, afternoon temps may climb well into the 90s this afternoon. && .LONG TERM... (Tuesday through Sunday) Issued at 204 AM CDT Mon Jun 3 2024 May catch a break for much of the day on Tuesday with regards to storms. However, a shortwave trough will move through the northern and central Plains during the day and the associated surface front will move south toward the area late in the day and Tuesday night. Storms along this boundary to our north during the day will develop further south, into Oklahoma by Tuesday evening. Main impacts will be across the eastern two-thirds of Oklahoma. This activity will move out of southeast Oklahoma by early Wednesday morning. In the wake of this system, mid-level ridging will build into the Plains for mid/late week which should limit overall rain chances and temperatures will rise. However we will be on the fringe of northwest flow and models do depict a surface front working south into the area. Models do differ with regards to potential impacts and timing of these impacts. GFS becomes more aggressive with rain chances Thursday and Friday near this boundary, where the ECMWF has a bit more dominate ridge and washes this boundary out with another dropping south into the area by late in the weekend. ECMWF develops more precip with this second front, keeping the late week period much warmer and drier than the GFS. && .AVIATION... (18Z TAFS) Issued at 1242 PM CDT Mon Jun 3 2024 Showers & thunderstorms across southcentral Oklahoma will be moving into southeast Oklahoma and south of the Red River into northern Texas, which will be affecting terminals KSPS & KDUA through 22Z maintaining MVFR conditions there. Our terminals across northern Oklahoma will remain under VFR conditions at least through 01Z, while our remaining terminals will be trending toward MVFR conditions after 21Z. Another MCS coming down from the High Plains could impact terminals generally along and south of I-40 between 03-12Z. The MCS combined with lowering stratus could reduce terminals from MVFR to periods of IFR conditions. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 86 69 91 70 / 90 40 10 50 Hobart OK 93 68 97 68 / 50 20 0 30 Wichita Falls TX 93 71 97 72 / 30 20 0 20 Gage OK 92 65 94 64 / 80 20 10 10 Ponca City OK 84 67 88 66 / 70 30 20 60 Durant OK 86 70 89 73 / 60 30 0 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....30 AVIATION...68
Hazardous Weather Outlook National Weather Service Norman OK 322 AM CDT Mon Jun 3 2024 OKZ004>048-050>052-TXZ083>090-040830- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 322 AM CDT Mon Jun 3 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A complex of thunderstorms will move southeast across portions of northern into central and eastern Oklahoma this morning. A few severe storms capable of hail to the size of half dollars and 60 mph wind gusts. Other isolated storms will also be possible. This complex of storms is expected to produce an outflow boundary that will be a focus for additional thunderstorm development by midday into this afternoon. Most likely location for this will be from northern into central and southeast Oklahoma. In addition, isolated thunderstorms will also be possible across western Oklahoma and western north Texas this afternoon along and ahead of a dryline. The afternoon storms will be capable of producing very large hail, to the size of baseballs, and damaging wind gusts of 60 to 80 mph. An isolated tornado will also be possible. Some of these storms will continue into the evening hours before gradually weakening. Heavy rainfall will also be possible with the storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Strong to severe storms will be possible mainly Tuesday afternoon and evening as storms develop south into the area along and ahead of an advancing cold front. Thunderstorm chances return late Thursday night and continue through the weekend. Although widespread severe is not expected at this time, a few strong to severe storms may occur. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
855 AM CDT Mon Jun 3 2024
OKZ019-020-025-026-031430-
Payne OK-Oklahoma OK-Logan OK-Lincoln OK-
855 AM CDT Mon Jun 3 2024
...Strong thunderstorms will impact portions of northern Lincoln,
northeastern Oklahoma, southeastern Logan and eastern Payne Counties
through 930 AM CDT...
At 855 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southwest of Meridian to near Maramec.
Movement was east at 45 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Edmond, Cushing, Chandler, Perkins, Stroud, Yale, Luther, Wellston,
Carney, Tryon, Ripley, Agra, Arcadia, Warwick, Kendrick, Meridian,
Fallis, Quay, Avery, and Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 9682 3616 9662 3580 9662 3566 9708
3560 9734 3569 9756 3624 9682
TIME...MOT...LOC 1355Z 261DEG 39KT 3579 9732 3623 9664
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
928 AM CDT Mon Jun 3 2024
OKZ026-031500-
Lincoln OK-
928 AM CDT Mon Jun 3 2024
...A strong thunderstorm will impact portions of central Lincoln
County through 1000 AM CDT...
At 928 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wellston, moving east at 20 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chandler, Stroud, Davenport, Wellston, Sparks, Warwick, Kendrick,
Fallis, Avery, and Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3553 9714 3574 9714 3594 9662 3564 9662
TIME...MOT...LOC 1428Z 258DEG 17KT 3567 9704
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
958 AM CDT Mon Jun 3 2024
OKZ025-026-029-030-031530-
Oklahoma OK-Pottawatomie OK-Cleveland OK-Lincoln OK-
958 AM CDT Mon Jun 3 2024
...Strong thunderstorms will impact portions of southern Lincoln,
southeastern Oklahoma, northeastern Cleveland and northern
Pottawatomie Counties through 1030 AM CDT...
At 957 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Davenport to near Oklahoma City. Movement
was east at 25 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southern Oklahoma City, northeastern Norman, Midwest City, Shawnee,
Del City, Chandler, Choctaw, Harrah, McLoud, Spencer, Jones, Stroud,
Nicoma Park, Prague, Pink, Meeker, Davenport, Johnson, Sparks, and
Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3541 9676 3541 9677 3540 9677 3524 9716
3545 9756 3582 9670 3580 9662 3546 9663
TIME...MOT...LOC 1457Z 288DEG 21KT 3574 9675 3544 9746
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
1147 AM CDT Mon Jun 3 2024
OKZ032-040>043-047-048-031715-
Coal OK-Atoka OK-Garvin OK-Johnston OK-Pontotoc OK-Hughes OK-
Murray OK-
1147 AM CDT Mon Jun 3 2024
...Strong thunderstorms will impact portions of northwestern
Johnston, southeastern Garvin, Coal, southern Pontotoc, north central
Atoka, Murray and southeastern Hughes Counties through 1215 PM CDT...
At 1146 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stuart to 3 miles east of Katie. Movement
was southeast at 25 mph.
HAZARD...Wind gusts of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ada, Sulphur, Davis, Coalgate, Wynnewood, Roff, Stonewall, Tupelo,
Mill Creek, Fitzhugh, Stuart, Gerty, Centrahoma, Hickory, Clarita,
Connerville, Scullin, Wardville, Pontotoc, and Fittstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3434 9700 3463 9721 3491 9609 3468 9609
3468 9589 3460 9588 3459 9584
TIME...MOT...LOC 1646Z 330DEG 21KT 3488 9610 3459 9728
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
1256 PM CDT Mon Jun 3 2024
OKZ039>042-045>047-050-051-031830-
Love OK-Stephens OK-Carter OK-Garvin OK-Johnston OK-Marshall OK-
Pontotoc OK-Murray OK-Jefferson OK-
1256 PM CDT Mon Jun 3 2024
...Strong thunderstorms will impact portions of Johnston,
northeastern Jefferson, southeastern Garvin, Love, southeastern
Stephens, Carter, southwestern Pontotoc, northwestern Marshall and
Murray Counties through 130 PM CDT...
At 1256 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Stratford to 9 miles west of
Ringling. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ardmore, Sulphur, Madill, Tishomingo, Davis, Marietta, Lone Grove,
Healdton, Wynnewood, Wilson, Kingston, Dickson, Ringling, Mannsville,
Roff, Springer, Velma, Ravia, Katie, and Mill Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3395 9759 3397 9762 3436 9788 3474 9699
3440 9647 3393 9677 3393 9690 3396 9693
3394 9697 3395 9699 3392 9699 3390 9746
3392 9750 3390 9757
TIME...MOT...LOC 1756Z 291DEG 35KT 3468 9698 3421 9775
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
131 PM CDT Mon Jun 3 2024
OKZ042-043-031900-
Coal OK-Pontotoc OK-
131 PM CDT Mon Jun 3 2024
...A strong thunderstorm will impact portions of west central Coal
and central Pontotoc Counties through 200 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fitzhugh, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ada, Stonewall, and Fitzhugh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3462 9678 3477 9682 3487 9645 3463 9643
TIME...MOT...LOC 1831Z 258DEG 29KT 3469 9672
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MaxwellThe Norman radar (KTLX), 88 km away, was scanning. The volume nearest the first event began at 18:42 UTC.
1 hail. Local standard time, as filed.
MPing report.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1189965.